MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. RISE; RISE SPACER 10X22MM, 7-13MM

GLOBUS MEDICAL, INC. RISE; RISE SPACER 10X22MM, 7-13MM
Model Number 193.101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery was performed to remove a rise spacer which had collapsed.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.It was stated that the surgeon used the rise spacer in t10-t11 with unilateral nuvasive reliance screws as a posterior fixation which is off label use of the device at thoracic levels.It was statnd that during the revision case, the surgeon had to reduce the height of the spacer with the driver, three full turns at minimum, to remove the implant from the disc space.The explanted spacer was visually inspected through two clear plastic bags and was in a mostly collapsed state, roughly 0.5mm of expansion.All of the components appear to be engaging properly with each other without any disassociation.A damage mark was identified on the external corner posterior surfaces of the back ramp.These marks appear to have been caused while explanting the device.A review of the fluoro images show that the spacer was at least partially expanded at the time they were taken.However, without complementary immediate post-operative images or images prior to the spacer removal, it is not possible to determine if there was a loss of height in the rise spacer.

Brand Name
RISE
Common Device Name
RISE SPACER 10X22MM, 7-13MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18825270
Report Number3004142400-2018-00021
Device Sequence Number7720800
Product Code MAX
UDI-Device Identifier00889095213508
UDI-Public00889095213508
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number193.101
Device Lot NumberWTT035BD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale